View Full Version : 5HTP and Vyvanse


corthereal
02-06-17, 12:59 AM
Hi Everyone,

I'd like to start by saying I'm super new, and I apologize in advance if the following is in the wrong place or was already answered. My questions involves 5HTP and Vyvanse. In my search, I only found answers/threads that were related to recreational vyvanse use and I wasn't sure how credible it was since I take my medication as prescribed, not to get high :p

So here's the situation:

A few months ago, I was taking a vyvanse vacation as it was winter break and I wasn't going anywhere or doing much that required a lot of focus (my doctor recommended this and prescribed me quick-release dexedrine that I could use as needed). During this time, my partner discovered 5HTP and suggested I try some for my seasonal depression. I loved it! I found it picked up my mood just enough that I was motivated to get out of bed (which is so hard for me in the winter, normally). As soon as I got back to Uni, I started back on my vyvanse, and not knowing much about 5HTP, I stopped using it until I could see my GP. I forgot to ask my GP and I don't have another appointment with her until April, so I was wondering if anyone had experiences or knowledge about the two drugs and their potential interactions.

Background:
I'm a 21 year-old female. I take vyvanse 40 daily as well as 10mg dexedrine on days when my classes go past 6pm. I also have an inhaler (100mcg Salbutamol Sulfate) for my asthma that I've had to take a lot recently as I'm fighting mono (4 times daily), but otherwise use sparingly (maybe 1-2 times a month). I don't have any heart problems and even on Vyvanse, my resting heartrate doesn't exceed 80. I also use a light lamp (10 000 Lux, 10 minutes daily) for my SAD.

Thank you in advance for any help you can provide me with :)

C15H25N3O
02-06-17, 02:06 AM
Good idea. I will try out Vyvanse 40mg and 2x50mg 5-HTP.
I asked two docs about 5-HTP and their answer was: We do
school-medicine. haha, so what.

As 5-HTP is a simple supplement of serotonins prodrug and
AMPs release of NOR and DA possibly can decrease SER
while SER rebalances the increased NOR/DA it should be
either a better motivated Vyvanse day or it only cuts the
peaks of Vyvanse when it can become hyperactive.

At least I think it should affect everyone a bit different.

I will report a personaly impression of my first try if wanted.

Fraser_0762
02-06-17, 06:34 AM
You should be ok. As long as you don't take 5-HTP with any SSRI's.

Also, avoid taking any MAOIs with Vyvanse.

C15H25N3O
02-06-17, 08:09 AM
To try it out I took 45mg instead of my 35-40mg to induce some hyperactivity into the
effectiveness of Vyvanse. I took it 6 hours ago. One hour ago I added 100mg of 5-HTP
and felt 5-HTP kicking in after 10 minutes. Now one hour later I dont feel this hyperactive
side-effect anymore. I am calmer and have better mood than without 5-HTP. Ok, it is a
first try but this effect of adding 5-HTP to amphetamines is already prescribed by NCBI here:

http://www.addforums.com/forums/showpost.php?p=1927788&postcount=3

I will stay off Sativex for today not to take too much at all. When I add Sativex to Vyvanse
it reduces the amphetamines side-effects and it feels a bit similar like it feels now.

I had good effects from 5-HTP from day one taking it in the morning and adding a second
dose in the afternoon. For me it works more as a circadian improver than as a mood-lifter.
I become tired by darkness and wake up at 7 a.m. It also reduces a little appetite but I
started it a week ago.

Be careful adding 5-HTP to AMP because high doesd 5-HTP can have cardiac effects
and AMP is cardio-toxic.

C15H25N3O
02-06-17, 03:56 PM
Wooohaa,

just joking. 14h after intake Vyvanse is still active.
I had a good and productive day with many smiles.
I think adding 100mg 5-HTP was for my personal
neuro-chemics maybe a bit too much. All over the
effect was quite similar to my first intake of Vyvanse.

Does AMP decrease serotonine? Dont know!

cwf1986
02-21-17, 06:12 PM
Amphetamine does release serotonin. Not as much as methampetamine and nowhere near the same ballpark as mdma.

Theoretically, this explains the entactogenic and empathogenic effects and a feeling of everything being in it's right place that stimulant naive people taking amphetamine prescriptions may experience but stop experiencing very soon after continued use.

This is also why ampetamine can be a factor in serotonin syndrome.

C15H25N3O
02-22-17, 06:43 PM
To induce a serotonine-syndrome you need SSRI or MAO.

Both are inhibitors but different. Life should be free!

Thats why some people prepfer 5-HTP.

sarahsweets
02-22-17, 06:54 PM
To try it out I took 45mg instead of my 35-40mg to induce some hyperactivity into the
effectiveness of Vyvanse.
I dont understand what you mean? You took more of your prescribed dose in order to induce hyperactivity? If vyvanse gives you hyperactivity then why is it prescribed for you for adhd?
Unless I am not understanding your use of the term "hyperactivity".

I took it 6 hours ago. One hour ago I added 100mg of 5-HTP
and felt 5-HTP kicking in after 10 minutes. Now one hour later I dont feel this hyperactive
side-effect anymore. I am calmer and have better mood than without 5-HTP.

But why would you take more of the medication than your prescribed to induce a feeling that you dont like in order to reduce the feeling anyway?
I am missing something here I think.

Also be careful taken anything similar to weed with amphetamines. It can cause high heart rate, paranoia and agitation.

C15H25N3O
02-24-17, 11:05 PM
Dont know how to call the feeling just above the sweetspot.
For me it is too much hyper, hyper, hyper, ... thats nothing
different to other peoples pharmaceutical defined dosages
of a pill or capsule. According to the decimal system a 30mg
capsule can be 5mg to much or less why only 1/10 of all users
take the correct adjusted dosage.

I am prescribed to 40mg and 70mg.

Do you understand why I microdosage?